MAUDE Adverse Event Report: OSCOR INC ADELANTE SIGMA 7F; INTRODUCER, CATHETER

OSCOR INC ADELANTE SIGMA 7F; INTRODUCER, CATHETER
Model Number ASG07023
Medical Device Problem Codes Break (1069); Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.We are awaiting information about other adelante sigma 7f introducer.Once the information is available we will file second medwatch.
 
Event or Problem Description
It was reported that on (b)(6) 2018 during pci procedure there was a necessity for exchange from radial to femoral access for the guiding catheter size 7fr compatibility.After inserting on the right side the introducer with 0.035" guide wire, physician is not able to guide with medtronic launcher.Catheter was touching the tip of adelante introducer and even using a force it was impossible to guide the catheter through introducer towards aorta.Physician decided to change introducer into new model 7fr adelamnte sigma as previous broken during insertion into patient body.Same situation appeared with new introduce.With other brand of introducer catheter is not able to cross the tip of introducer even if using a lot of force and moving proximally and distally.Continuation of treatment is not possible and physician reschedule the surgery.We are awaiting information about other adelante sigma 7f introducer.Once the information is available we will file second medwatch.No additional information is available and no other adverse event was reported.
 
Additional Manufacturer Narrative
The device was used for treatment.Two 7f adelante sigma introducers were returned from the customer with the dilators.There were no other accessories.There was no visible blood found on either of the sheaths or dilators.Both sheath and both dilators were measured and all components were within manufacturing specifications.Per drawing revision 01 was current at the time the devices were tipped, the id of the tipped sheath should be 0.095" ± 0.001" and the od of the sheath should be 0.128" ± 0.001".The measurements are as follows: sheath #1) id: 0.094" od: 0.127.Sheath #2) id: 0.094" od: 0.127".All measurements are within specifications.The dilators, have an outer diameter specification of 0.094" ± 0.001" per drawing revision 03 was current at the time of manufacture.The dilators fit completely through the adelante sigma sheaths without resistance.Additionally, the devices' label for lot dp-04298 states the inner diameter is 2.40mm which is approximately 0.094 inches.The device history records were reviewed to confirm that the device passed all applicable in process and final inspections.The customer tried using the adelante sigma 7f devices during the procedure.The user stated that they were trying to use a "medtronic launcher 7f" with our devices.Our introducers are designed so that the inner diameter is 7f.The competitor device was not returned to determine fit.It is possible, that if the competitor device has a 7f outer diameter or larger, then the oscor 7f adelante sigma would not work with the competitor's device.However, without the competitor's device and without knowing their specifications, we cannot determine if this is the root cause.The devices were found to be within specifications.Per procedure adelante sigma sheath in-process and final inspection at specified aql level: measure the dilator length (from the end of hub to end of tube) using ruler, and measure dilator hub id by inserting pin gauge completely through the dilator hub.Make sure the dimensions are in specification per the appropriate drawing.Insert a guidewire conforming to the tipped dilator id established in the drawing from the hub to the end of the tube and confirm that it passes freely and without friction.Make sure the dimensions are within specification according to the drawing.The instructions for use (ifu) informs the user to insert a guidewire through the needle cannula and into the desired area.Precautions/contraindications inserted introducer sheath should be internally supported by a catheter, lead or dilator.Dilator, catheter, or lead should be removed slowly from the sheath.Rapid removal may damage the valve resulting in blood flow through the valve.Never advance or withdraw guidewire or sheath when resistance is met.Lock the dilator hub into the sheath hub securely.If the dilator hub is not locked into the sheath hub, only the sheath will advance into the vessel and the tip of the sheath may damage the vessel.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ADELANTE SIGMA 7F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key8206408
Report Number1035166-2018-00141
Device Sequence Number13982906
Product Code DYB
UDI-Device Identifier10885672100954
UDI-Public10885672100954
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K090114
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2020
Device Model NumberASG07023
Device Catalogue NumberASG07023
Device Lot NumberDP-04298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight64